Alert archive / Montana / High Wind Warnings in 2015

High Wind Warning 11, NWS Great Falls, MT

April 10, 2015

NWS Great Falls, MT issued this high wind warning at Apr 10, 2015, 3:36 AM MDT. It took effect at Apr 11, 2015, 12:00 AM MDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2015, 3:36 AM MDT (09:36 UTC)
In effect from
Apr 11, 2015, 12:00 AM MDT
Expired
Apr 11, 2015, 9:00 PM MDT
In force
21 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

242 
WWUS75 KTFX 100936
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
336 AM MDT FRI APR 10 2015

MTZ009-102200-
/O.UPG.KTFX.HW.A.0010.150411T0600Z-150412T0300Z/
/O.NEW.KTFX.HW.W.0011.150411T0600Z-150412T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...HEART BUTTE
336 AM MDT FRI APR 10 2015

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM
MDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...STRONG WINDS ARE EXPECTED ALONG THE ROCKY MOUNTAIN
  FRONT LATE FRIDAY NIGHT THRU SATURDAY EVENING.

* WINDS...SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR
  65 MPH.

* IMPACTS...THE STRONG WINDS COULD LEAD TO DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: BROWNING AND HEART BUTTE.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ048-102200-
/O.NEW.KTFX.HW.W.0011.150411T0600Z-150412T0300Z/
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...CHOTEAU
336 AM MDT FRI APR 10 2015

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM
MDT SATURDAY. 

* TIMING...STRONG WINDS ARE EXPECTED ALONG THE ROCKY MOUNTAIN
  FRONT LATE FRIDAY NIGHT THROUGH SATURDAY EVENING.

* WINDS...SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR
  65 MPH.

* IMPACTS...THE STRONG WINDS COULD LEAD TO DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-102200-
/O.CON.KTFX.HW.A.0010.150411T1500Z-150412T0300Z/
EASTERN GLACIER-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK
336 AM MDT FRI APR 10 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. 

* TIMING...STRONG WINDS ARE POSSIBLE IN THE CUT BANK AREA SATURDAY
  MORNING THROUGH SATURDAY EVENING.

* WINDS...SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS 
  NEAR 60 MPH ARE POSSIBLE. 

* IMPACTS...THE STRONG WINDS COULD LEAD TO DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
5 follow-up statements
146 
WWUS75 KTFX 101526
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
926 AM MDT FRI APR 10 2015

MTZ009-048-102200-
/O.CON.KTFX.HW.W.0011.150411T0600Z-150412T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...HEART BUTTE...CHOTEAU
926 AM MDT FRI APR 10 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM
MIDNIGHT TONIGHT TO 9 PM MDT SATURDAY...

* TIMING...STRONG WINDS ARE EXPECTED ALONG THE ROCKY MOUNTAIN
  FRONT LATE TONIGHT THROUGH SATURDAY EVENING.

* WINDS...SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS
  NEAR 65 MPH.

* IMPACTS...THE STRONG WINDS COULD LEAD TO DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES. 

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING AND
  HEART BUTTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-102200-
/O.CON.KTFX.HW.A.0010.150411T1500Z-150412T0300Z/
EASTERN GLACIER-
INCLUDING THE CITY OF...CUT BANK
926 AM MDT FRI APR 10 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

* TIMING...STRONG WINDS ARE POSSIBLE IN THE CUT BANK AREA 
  SATURDAY MORNING THROUGH SATURDAY EVENING. 

* WINDS...SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS
  NEAR 60 MPH ARE POSSIBLE. 

* IMPACTS...THE STRONG WINDS COULD LEAD TO DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
323 
WWUS75 KTFX 102042
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
242 PM MDT FRI APR 10 2015

MTZ010-111100-
/O.UPG.KTFX.HW.A.0010.150411T1500Z-150412T0300Z/
/O.EXB.KTFX.HW.W.0011.150411T1500Z-150412T0300Z/
EASTERN GLACIER-
INCLUDING THE CITY OF...CUT BANK
242 PM MDT FRI APR 10 2015

...HIGH WIND WARNING IN EFFECT FROM
9 AM TO 9 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM
9 AM TO 9 PM MDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT.

* TIMING...STRONG WINDS ARE EXPECTED IN THE CUT BANK AREA
  SATURDAY MORNING THROUGH SATURDAY EVENING.

* WINDS...SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR
  60 MPH.

* IMPACTS...THE STRONG WINDS COULD LEAD TO DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-048-111100-
/O.CON.KTFX.HW.W.0011.150411T0600Z-150412T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...HEART BUTTE...CHOTEAU
242 PM MDT FRI APR 10 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM
MIDNIGHT TONIGHT TO 9 PM MDT SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM
MIDNIGHT TONIGHT TO 9 PM MDT SATURDAY.

* TIMING...STRONG WINDS ARE EXPECTED ALONG THE ROCKY MOUNTAIN 
  FRONT LATE TONIGHT THROUGH SATURDAY EVENING. 

* WINDS...SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS
  NEAR 65 MPH.

* IMPACTS...THE STRONG WINDS COULD LEAD TO DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES. 

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING AND HEART 
  BUTTE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
079 
WWUS75 KTFX 110929
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
329 AM MDT SAT APR 11 2015

MTZ009-048-112200-
/O.CON.KTFX.HW.W.0011.000000T0000Z-150412T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...HEART BUTTE...
CHOTEAU
329 AM MDT SAT APR 11 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* TIMING...STRONG WINDS ARE EXPECTED ALONG THE ROCKY MOUNTAIN
  FRONT THROUGH SATURDAY EVENING.

* WINDS...SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS 
  NEAR 65 MPH.

* IMPACTS...THE STRONG WINDS COULD LEAD TO DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...HEART BUTTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-112200-
/O.CON.KTFX.HW.W.0011.150411T1500Z-150412T0300Z/
EASTERN GLACIER-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK
329 AM MDT SAT APR 11 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM MDT THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM MDT THIS EVENING. 

* TIMING...STRONG WINDS ARE EXPECTED IN THE CUT BANK AREA 
  SATURDAY MORNING THROUGH SATURDAY EVENING. 

* WINDS...SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS 
  NEAR 60 MPH. 

* IMPACTS...THE STRONG WINDS COULD LEAD TO DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: CUT BANK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
126 
WWUS75 KTFX 111927
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
127 PM MDT SAT APR 11 2015

MTZ009-010-048-120300-
/O.CON.KTFX.HW.W.0011.000000T0000Z-150412T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...HEART BUTTE...CUT BANK...
CHOTEAU
127 PM MDT SAT APR 11 2015

...HIGH WIND WARNING REMAINS IN EFFECT
UNTIL 9 PM MDT THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT
UNTIL 9 PM MDT THIS EVENING.

* TIMING...STRONG WINDS ARE EXPECTED INTO THE EARLY
  EVENING HOURS.

* WINDS...SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS
  NEAR 60 MPH. 

* IMPACTS...THE STRONG WINDS COULD LEAD TO DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES. 

* LOCATIONS AFFECTED INCLUDE: CUT BANK...BROWNING...HEART
  BUTTE...AND CHOTEAU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
680 
WWUS75 KTFX 120240
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
840 PM MDT SAT APR 11 2015


MTZ009-010-048-120345-
/O.EXP.KTFX.HW.W.0011.000000T0000Z-150412T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...HEART BUTTE...CUT BANK...
CHOTEAU
840 PM MDT SAT APR 11 2015

...HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM MDT THIS
EVENING...

WINDS WILL CONTINUE TO GUST TO 30 TO 35 MPH FOR A FEW MORE HOURS
BUT HIGH WINDS ARE NOT EXPECTED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Apr 9, 10:50 PM MDT, 4 hours 46 minutes earlier.

Area forecast discussion, Apr 9, 10:50 PM MDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1050 PM MDT THU APR 9 2015

UPDATED AVIATION DISCUSSION

.DISCUSSION...

A FEW SHOWERS CONTINUE NEAR THE EXTREME SOUTHWEST ZONES BUT THE
CHANCE OF PRECIPITATION CONTINUES TO DROP. UPDATED TO FRESHEN
POPS, WX, AND QPF. THE HIGH WIND WATCH WILL BE CONTINUED. ZELZER

&&

.AVIATION... UPDATED 0450Z. ISOLATED SHOWERS OVER SW MT ASSOCIATED
WITH A WEAKENING WEATHER DISTURBANCE LOCATED OVER ID/SW MT AND A
PREVIOUSLY UNSTABLE AIRMASS HAVE LARGELY ENDED. VFR CONDITIONS WILL
PREVAIL WITH GENERALLY LIGHT WINDS...BECOMING SOUTHWESTERLY BY
FRIDAY MORNING AND INCREASING FRIDAY EVENING. HOENISCH

&&

.PREV DISCUSSION...
/ISSUED 525 PM MDT THU APR 9 2015/
TONIGHT THROUGH SATURDAY...A WEAK UPPER LEVEL DISTURBANCE
CONTINUES TO ROTATE OVER FAR SOUTHWEST MT. AS A RESULT...A FEW
LIGHT SHOWERS CONTINUE TO ROTATE THRU THE SOUTHWEST. MOST OF THESE
SHOWERS SHOULD DIMINISH BY EARLY THIS EVENING. FOR FRIDAY...IT
WILL BE RATHER QUIET OVER THE REGION AS A WEAK UPPER LEVEL RIDGE
MOVES THRU. FOR SATURDAY...BRISK WESTERLY WINDS WILL DEVELOP OVER
THE ROCKY MOUNTAIN FRONT AND IN THE CUT BANK AREA. THUS A HIGH
WIND WATCH HAS BEEN ISSUED FOR THIS REGION. IT WILL BE WINDY
ELSEWHERE ON SATURDAY...BUT WIND SPEEDS SHOULD REMAIN BELOW
WARNING CRITERIA. A PACIFIC COOL FRONT WILL ALSO MOVE THRU THE
REGION ON SATURDAY...PRODUCING A FEW SHOWERS...MAINLY OVER
SOUTHWEST MT. BRUSDA

SATURDAY NIGHT THROUGH THURSDAY...MULTIPLE WEATHER SYSTEMS ARE
EXPECTED TO MOVE INTO THE AREA THIS WEEKEND AND INTO NEXT WEEK.
SATURDAY NIGHT WILL SEE THE FIRST SYSTEM OF THE LONG TERM BEGIN TO
EXIT OUT OF THE AREA. MODELS ARE IN DECENT AGREEMENT OVER THE TIMING
AND LOCATION OF THIS EVENT WITH THE HIGHER TERRAIN RECEIVING THE
BULK OF THE THE PRECIPITATION WHILE DOWNSLOPING WEST WINDS WILL
LIMIT THE MOISTURE MAKING IT TO THE GROUND OVER THE PLAINS. ZONAL
FLOW WILL REMAIN OVER THE AREA FOR THE FIRST PART OF THE WORK WEEK
BEFORE SOME RIDGING DEVELOPS TUESDAY AHEAD OF THE NEXT LARGE SCALE
SYSTEM THAT WILL MOVE INTO THE AREA WEDNESDAY AND THURSDAY. MODELS
ARE NOT IN GREAT ALIGNMENT OVER THE TIMING AND LOCATION OF THIS
SYSTEM...HOWEVER EVERY MODEL DOES HAVE IT MOVING ACROSS THE AREA.
HAVE LEANED MORE TOWARDS THE ECMWF SOLUTION WHICH IS COOLER AND
WETTER THAN THE GFS. CONFIDENCE IS NOT HIGH IN THIS TIME DUE TO THE
SIGNIFICANT DIFFERENCES IN IMPACTS POSSIBLE WITH THE VARIOUS TRACKS
OF THIS SYSTEM.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  34  59  43  57 /   0  10  10  20
CTB  34  55  40  50 /   0  10  10  20
HLN  31  59  38  57 /   0  10  10  30
BZN  31  55  35  56 /   0  10  10  40
WEY  22  43  27  44 /  10   0  10  20
DLN  26  54  33  53 /  10  10  10  40
HVR  35  62  43  61 /   0  10  10  20
LWT  34  55  41  58 /   0  10   0  30

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR MTZ010.

HIGH WIND WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING
FOR MTZ009.

&&

WEATHER.GOV/GREATFALLS

Nearby

High Wind Warnings in Montana, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.